MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA BURR HOLE VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42836
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that on (b)(6) 2017, a leak was discovered in the device during the implant procedure.According to the report, the device was removed and replaced with a new one.There was no patient impact.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve also met the requirements for siphon, and preimplantation testing.The valve did not meet requirements for reflux, and pressure-flow testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve also did not meet the requirements for leak testing due to a tear in side of the cassette housing chamber.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA BURR HOLE VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6758499
Report Number2021898-2017-00418
Device Sequence Number13694177
Product Code JXG
UDI-Device Identifier00613994380098
UDI-Public00613994380098
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K083076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number42836
Device Lot NumberE20605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1